Alert archive / Texas / Flash Flood Warnings in 1998
Flash Flood Warning 10, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at Jun 12, 1998, 10:53 PM CDT for Pecos County, Terrell County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 12, 1998, 10:53 PM CDT (03:53 UTC)
- Expired
- Jun 13, 1998, 1:00 AM CDT
- In force
- 2 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Whole counties
Counties Pecos County, TX, Terrell County, TX
The radar
The Midland/Odessa radar (KMAF), 161 km from the middle of the area, began a volume at 03:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 3.9 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3475 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 1721 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMAF 130354 FFWMAF TXC371-443-130600- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MIDLAND TX 1053 PM CDT FRI JUN 12 1998 THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHERN PECOS COUNTY IN WESTERN TEXAS WESTERN TERRELL COUNTY IN WESTERN TEXAS * UNTIL 100 AM CDT * AT 1045 PM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT CLUSTERS OF THUNDERSTORMS WITH HEAVY RAIN WERE LOCATED OVER SOUTHERN PECOS COUNTY AND EASTERN BREWSTER COUNTY...MOVING SLOWLY EAST INTO WESTERN TERRELL COUNTY. * EXCESSIVE RAINFALL AT THE RATE OF CLOSE TO AN INCH PER HOUR OVER SATURATED GROUND WILL PRODUCE FLOODING NEAR THE JUNCTION OF HIGHWAYS 285 AND 90 THROUGH 100 AM CDT. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGER OF FLOODING. TJT
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 12, 9:34 PM CDT, 1 hour 19 minutes earlier.
Area forecast discussion, Jun 12, 9:34 PM CDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND TX 934 PM CDT FRI JUN 12 1998 KMAF 88D ESTIMATES OVER 5 INCHES OF RAIN OVER EXTREME SOUTHERN PECOS COUNTY...AND SPENES HAS ESTIMATED AS MUCH AS 3 INCHES OVER PARTS OF TERRELL COUNTY. NEW CELLS DEVELOPING OVER BREWSTER COUNTY ARE MOVING EAST OVER SATURATED GROUND IN SRN PECOS AND FAR WRN TERRELL COUNTIES AT THIS TIME. FLASH FLOOD WARNINGS ARE IN EFFECT FOR SRN PECOS AND ALL OF TERRELL COUNTIES THROUGH 11 PM CDT. MAY NEED TO EXTEND WARNINGS AND/OR INCLUDE BREWSTER COUNTY IF CURRENT TRENDS CONTINUE. THANKS TO SPENES FOR EXCELLENT SUPPORT THIS EVENING. PLEASE REFERENCE LATEST SPENES DISCUSSIONS FOR EXTRA DETAILS. WOULD SUGGEST UPDATING AFOREMENTIONED AREAS FOR LOCALLY HEAVY RAIN IN FORECASTS. WILL UPDATE QPF SHORTLY. EVERYTHING ELSE LOOKS ON TRACK. TJT
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 7:09 PM CDT | Severe Thunderstorm Warning | MAF | Terrell | 46 min |
| Jun 12, 8:01 PM CDT | Flash Flood Warning | MAF | Terrell | 3 hr |
| Jun 12, 9:23 PM CDT | Flash Flood Warning | MAF | Pecos | 97 min |
| Jun 13, 3:07 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 48 min |
| Jun 13, 3:53 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 47 min |
| Jun 13, 4:15 PM CDT | Severe Thunderstorm Warning | MAF | Upton | 45 min |
| Jun 13, 4:38 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 32 min |
| Jun 13, 4:58 PM CDT | Severe Thunderstorm Warning | MAF | Reagan, Upton | 47 min |
| Jun 13, 6:02 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 48 min |
| Jun 13, 6:22 PM CDT | Severe Thunderstorm Warning | MAF | Martin, Midland | 48 min |
| Jun 13, 6:45 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 50 min |
Nearby
Flash Flood Warnings in Texas, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.